Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
2,937 Posts
Discussion Starter · #1 ·
Hey guys. I was put on Lexapro about 3 weeks ago. So far so good. Can't say it's done heaps for the IBS but I feel less depressed and less anxious and other than some sleep problems and ahem, other problems one can have in the bedroom on anti deps my side effects have been minimal.Except I thought I'd lost weight so I hopped on some scales at the shop (don't own any) and I've lost 12kgs!!! I'm eating the same amount and I'm pretty sure the Lexapro speeds me up slightly but I was just curious if this has happened to anyone else? Not that I'm complaining
but I generally thought that anti deps put weight on not took it off
 

·
Registered
Joined
·
7 Posts
Amy, I wish I could say the same! I went on it and put on 13 lbs in 5 weeks. That plus the bedroom issues were I gave it up. I became obsessed with food which is completely foreign to my personality! I thought about eating all the time. The only thign I've learned about ADs is that they do soemthing different to virtually everyone who takes them! Good luck!
 

·
Registered
Joined
·
2,937 Posts
Discussion Starter · #3 ·
Lol, yep they sure do! Paxil put the 15kgs extra on me in the first place!! The bedroom issue's aren't much fun but I wasn't exactly feeling wonderful in that area when I was depressed anyway. Thanks for replying to me though (fingers crossed I don't suddenly start putting it all back on again! It was a bugger to try and get it off!).
 

·
Registered
Joined
·
126 Posts
I was on Cellexa first then Lexapro I packed on 30 pounds. I've been off it for at least 6 or more months and haven't lost a pound. I'm constantly hungry. Obsessed with it I think like the other person said. I'm trying a new doctor and she's gonna try Effexor since she knows about the weight issue. She said this medicine is pretty neutral. some people gain or lose 5 lbs.
 

·
Registered
Joined
·
13 Posts
I was told that Lexipro calms you down not speeds you up. I tried it two days and it seemed to make me jittery. I went to the doctor today and he said I need to stay on it longer before it works. I hope it doesn't make me lose weight because I can't afford it. I lost 20 lbs. in 3 months with IBS and Gerd problems.
 

·
Registered
Joined
·
126 Posts
Tonight I met with my new psychitrist for the 2nd time and she's going to try me on Effexor. But she was saying that these drugs are actually somewhat stimulant like, being that they may give you jitters, but she said when your body adjusts to the drug that side effect will go away and the calming effect will begin.
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top